question-icon

Is reduced urination flow along with pain a cause for concern?

default
Posted on Wed, 22 Nov 2017
Question: My Father noticed that over last 6 Months or so that when he urinates it seems to have slowed down, as though something was restricting the flow.He does not have any pain during urination.

We consulted General Physician and undergone following test attached the report for the same
Urine Analysis
Complete Haemogram
Glucose Random and Cholestrol
Urine_Analysis
Ultrasound_Abdomen with Some impression Prostatomegaly with Vol 43cc
X Ray Scan Report

Doctor Suggested to take following tablets and suggested to the opinion from Urologist before we start medication
Tab Finast T 1-0-0
Tab Uribid 100mg 1-0-1 A/M
Cap melcovit Gold 0-1-0Tab Vilani 20 MG 0-0-1
Geria Pro Powder -- with Milk

Wanted to take Opinion before we start these medication.Doctor Told to take these medication for 15 days if it did not dissolve Enlarged Prostate then they suggested to undergo Operation.
Could you please give your opinion

before we start medication else if we need to alter or modify any medicines
doctor
Answered by Dr. P. T. Patil (8 hours later)
Brief Answer:
Read detail answer below .

Detailed Answer:
Hello
Thanks for query .
Based on the facts and all the reports that you have uploaded I would state that your father who is 70 years old has obstructive voiding symptoms due to enlarged prostate associated with high cholesterol levels and hypertension which are common at this age .

I would suggest to consult qualified Urologist for clinical and Digital Rectal Examination and get following basic tests done before deciding further treatment
1) Uroflowmetry
2)Serum PSA.

You can start following medications
1) Antibiotic Norfloxacin twice daily for 10 days
2) Combination of Tomsulosin and Dutasteride once daily for 3 -4 months
3) Tab Atorvastatin 20 mg once daily
4) Continue anti hypertensive drug and monitor his blood pressure at frequent intervals of 15 days .

These drugs will help to improve urine flow and further progress of increase in size of the prostate However looking at the size of Prostate and significant Post Void Residual urine (43 cc)you need to consult Urologist after 6 months to decide regarding whether to continue the same line of treatment or to modify modality of treatment .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (4 hours later)
Thanks for your Reply.
As per your Tablets prescribed is it ok to take any one of the following medicines
for (Combination of Tomsulosin and Dutasteride) else please let me know if there is any

TAMSULIN D CAPSULE
Tamdura Capsule

As suggested by you we will do the test mentioned by you.
Cholestrol is within normal range 180 as attached in the report is Glucose_Random_Cholestrol.jpeg

So as per your suggestion is it ok to skip cholesterol tablet and only take following tablets
Uribid 100mg / Norfloxacin (Antibitoic tablet)
Combination of Tomsulosin and Dutasteride once daily for 3 -4 months

Thankyou very much for your time


doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
You can take Tamdura once daily

Detailed Answer:
Hello
Thanks for follow up .You can take Tamdura cap once daily .

Do not take Finast

Thanks and Regards.
Do write again if you need my help.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (1 hour later)
Thanks for the Confirmation.Is it ok to take Uribid 100mg instead of Antibiotic Tablet Norfloxacin along with Tamdura.
doctor
Answered by Dr. P. T. Patil (16 minutes later)
Brief Answer:
You can take Uribid 100mg twice daily.

Detailed Answer:
Hello
Thanks for follow up .

You can give him Uribid 100 mg Twice daily for 10 days .

Thanks and Regards.
Dr.Patil..


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (19 minutes later)
Thanks for the confirmation.
As per prescription Tab Vilani 20 MG 0-0-1 was prescribed.So is it ok if we igone it and take only these two medicines as mentioned by you.
Uribid 100 mg Twice daily for 10 days .
Tamdura for 60 Days
doctor
Answered by Dr. P. T. Patil (23 minutes later)
Brief Answer:
I do not have knowledge about Tab Vilani 20 mg .

Detailed Answer:
Hello
Thanks for follow up .
I do not know anything about Tab Vilani .You may ask the Physician who has prescribed it .
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10179 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is reduced urination flow along with pain a cause for concern?

Brief Answer: Read detail answer below . Detailed Answer: Hello Thanks for query . Based on the facts and all the reports that you have uploaded I would state that your father who is 70 years old has obstructive voiding symptoms due to enlarged prostate associated with high cholesterol levels and hypertension which are common at this age . I would suggest to consult qualified Urologist for clinical and Digital Rectal Examination and get following basic tests done before deciding further treatment 1) Uroflowmetry 2)Serum PSA. You can start following medications 1) Antibiotic Norfloxacin twice daily for 10 days 2) Combination of Tomsulosin and Dutasteride once daily for 3 -4 months 3) Tab Atorvastatin 20 mg once daily 4) Continue anti hypertensive drug and monitor his blood pressure at frequent intervals of 15 days . These drugs will help to improve urine flow and further progress of increase in size of the prostate However looking at the size of Prostate and significant Post Void Residual urine (43 cc)you need to consult Urologist after 6 months to decide regarding whether to continue the same line of treatment or to modify modality of treatment . Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you Thanks and Regards. Dr.Patil.